Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 52, NWS Lake Charles, LA

December 16, 2016

NWS Lake Charles, LA issued this small craft advisory at Dec 16, 2016, 2:47 PM CST. It took effect at Dec 16, 2016, 6:00 PM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 2:47 PM CST (20:47 UTC)
In effect from
Dec 16, 2016, 6:00 PM CST
Expired
Dec 18, 2016, 12:00 AM CST
In force
30 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

194 
WHUS74 KLCH 162047
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
247 PM CST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SATURDAY...

.WINDS WILL INCREASE ACROSS THE COASTAL WATERS TONIGHT AS LOW
PRESSURE MOVES ACROSS THE PLAINS. WINDS WILL INCREASE TO SLIGHTLY
OVER 20 KNOTS BEYOND 20 MILES FROM SHORE THIS EVENING, BUT
DECREASE SOME TOWARD SUNRISE.

GMZ470-472-475-171200-
/O.NEW.KLCH.SC.Y.0052.161217T0000Z-161217T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
247 PM CST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST SATURDAY. 

* WINDS...AROUND 21 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
606 
WHUS74 KLCH 170350
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 PM CST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

.A MODERATE ONSHORE FLOW WILL CONTINUE THROUGH LATE SATURDAY NIGHT AS
LOW PRESSURE MOVES ACROSS THE PLAINS. THIS LOW PRESSURE SYSTEM
WILL DRAG A STRONG COLD FRONT THROUGH THE COASTAL WATERS AFTER
MIDNIGHT SATURDAY NIGHT, WITH STRONG NORTH WINDS GUSTING TO GALE
FORCE AND ROUGH SEAS DEVELOPING BEHIND THE FRONT AND PERSISTING
THROUGH SUNDAY.

GMZ470-472-475-171200-
/O.EXT.KLCH.SC.Y.0052.000000T0000Z-161218T0900Z/
/O.NEW.KLCH.GL.A.0005.161218T0900Z-161219T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
950 PM CST FRI DEC 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY...
...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. 

* WINDS...SOUTH WINDS 15 TO 25 KNOTS, BECOMING NORTH 25 TO 30
  KNOTS WITH GUSTS UP TO 40 KNOTS AFTER MIDNIGHT SATURDAY.

* WAVES/SEAS...SEAS 4 TO 6 FEET, INCREASING TO 7 TO 10 FEET AFTER
  MIDNIGHT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ450-452-455-171200-
/O.NEW.KLCH.GL.A.0005.161218T0900Z-161219T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
950 PM CST FRI DEC 16 2016

...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. 

* WINDS...BECOMING NORTH AND INCREASING TO 20 TO 30 KNOTS WITH
  FREQUENT GUSTS TO GALE FORCE AFTER MIDNIGHT SATURDAY.

* WAVES/SEAS...INCREASING TO 4 TO 6 FEET AFTER MIDNIGHT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

13
482 
WHUS74 KLCH 170957
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... ...
GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

.A MODERATE ONSHORE FLOW WILL CONTINUE THROUGH LATE TONIGHT AS
LOW PRESSURE MOVES ACROSS THE PLAINS. THIS LOW PRESSURE SYSTEM
WILL DRAG A STRONG COLD FRONT THROUGH THE COASTAL WATERS AFTER
MIDNIGHT... WITH STRONG NORTH WINDS GUSTING TO GALE FORCE AND
ROUGH SEAS DEVELOPING BEHIND THE FRONT AND PERSISTING THROUGH
SUNDAY.

GMZ430-432-435-172300-
/O.EXB.KLCH.SC.Y.0052.161218T0900Z-161219T0000Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
357 AM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY.

* WINDS...SOUTH WINDS 15 TO 20 KNOTS... BECOMING NORTH 20 TO 30
  KNOTS AFTER MIDNIGHTY.

* WAVES/SEAS...LAKES AND BAYS WILL BECOME VERY ROUGH AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.


$$

GMZ470-472-475-172300-
/O.CON.KLCH.SC.Y.0052.000000T0000Z-161218T0900Z/
/O.CON.KLCH.GL.A.0005.161218T0900Z-161219T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
357 AM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

* WINDS...SOUTH WINDS 15 TO 25 KNOTS... BECOMING NORTH 25 TO 30
  KNOTS WITH GUSTS UP TO 40 KNOTS AFTER MIDNIGHT.

* WAVES/SEAS...SEAS 4 TO 6 FEET... INCREASING TO 7 TO 10 FEET
  AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ450-452-455-172300-
/O.CON.KLCH.GL.A.0005.161218T0900Z-161219T0000Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
357 AM CST SAT DEC 17 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

* WINDS...BECOMING NORTH AND INCREASING TO 20 TO 30 KNOTS WITH
  FREQUENT GUSTS TO GALE FORCE AFTER MIDNIGHT.

* WAVES/SEAS...INCREASING TO 4 TO 6 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
423 
WHUS74 KLCH 172146
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM CST SUNDAY...
...GALE WARNING IN EFFECT FROM 2 AM SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY...

.A MODERATE ONSHORE FLOW WILL CONTINUE THROUGH LATE TONIGHT AS
LOW PRESSURE MOVES ACROSS THE PLAINS. THIS LOW PRESSURE SYSTEM
WILL DRAG A STRONG COLD FRONT THROUGH THE COASTAL WATERS AFTER
MIDNIGHT... WITH STRONG NORTH WINDS GUSTING TO GALE FORCE AND
ROUGH SEAS DEVELOPING BEHIND THE FRONT AND PERSISTING THROUGH
SUNDAY.

GMZ430-432-435-181400-
/O.UPG.KLCH.SC.Y.0052.161218T0900Z-161219T0000Z/
/O.NEW.KLCH.GL.W.0011.161218T0800Z-161218T1800Z/
/O.NEW.KLCH.LO.Y.0007.161218T1200Z-161219T0300Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
346 PM CST SAT DEC 17 2016

...GALE WARNING IN EFFECT FROM 2 AM TO NOON CST SUNDAY...
...LOW WATER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO NOON CST SUNDAY. A LOW
WATER ADVISORY HAS ALSO BEEN ISSUED. THIS LOW WATER ADVISORY IS
IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 15 TO 20 KNOTS... BECOMING NORTH 20 TO 30
  KNOTS AFTER MIDNIGHT THROUGH SUNDAY MORNING. GALE FORCE GUSTS
  DURING SUNDAY MORNING

* WAVES/SEAS...LAKES AND BAYS WILL BECOME VERY ROUGH AFTER 
  MIDNIGHT. 

* WATER LEVELS...FALLING TO BETWEEN -1 AND -2 FEET MLLW DURING LOW
  TIDE SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ470-472-475-181400-
/O.EXT.KLCH.SC.Y.0052.000000T0000Z-161218T0800Z/
/O.UPG.KLCH.GL.A.0005.161218T0900Z-161219T0000Z/
/O.NEW.KLCH.GL.W.0011.161218T0800Z-161219T0600Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
346 PM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM CST SUNDAY...
...GALE WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT CST SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS 15 TO 25 KNOTS... BECOMING NORTH 25 TO 35 
  KNOTS WITH GUSTS UP TO 45 KNOTS AFTER MIDNIGHT. 

* WAVES/SEAS...SEAS 4 TO 6 FEET... INCREASING TO 7 TO 10 FEET 
  AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-181400-
/O.UPG.KLCH.GL.A.0005.161218T0900Z-161219T0000Z/
/O.NEW.KLCH.GL.W.0011.161218T0800Z-161219T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
346 PM CST SAT DEC 17 2016

...GALE WARNING IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT CST SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM SUNDAY TO MIDNIGHT CST
SUNDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...BECOMING NORTH AND INCREASING TO 20 TO 30 KNOTS WITH 
  FREQUENT GUSTS TO GALE FORCE AFTER MIDNIGHT. 

* WAVES/SEAS...INCREASING TO 4 TO 6 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
147 
WHUS74 KLCH 180356
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
956 PM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT... 
... GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT THROUGH SUNDAY
MORNING FOR THE COASTAL LAKES AND BAYS AND THROUGH SUNDAY NIGHT
FOR THE GULF WATERS...
...LOW WATER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY...

.A MODERATE ONSHORE FLOW WILL CONTINUE AHEAD OF A STRONG COLD
FRONT FORECAST TO BEGIN MOVING THROUGH THE COASTAL WATERS AFTER
MIDNIGHT. STRONG NORTH WINDS GUSTING TO GALE FORCE AND ROUGH SEAS
ARE EXPECTED BEHIND THE FRONT.

GMZ430-432-435-181200-
/O.EXT.KLCH.GL.W.0011.161218T0600Z-161218T1800Z/
/O.CON.KLCH.LO.Y.0007.161218T1200Z-161219T0300Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
956 PM CST SAT DEC 17 2016

...GALE WARNING NOW IN EFFECT UNTIL NOON CST SUNDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SUNDAY...

* WINDS...SOUTH WINDS 15 TO 20 KNOTS... BECOMING NORTH 20 TO 30
  KNOTS AFTER MIDNIGHT THROUGH SUNDAY MORNING. GALE FORCE GUSTS
  THROUGH SUNDAY MORNING.

* WAVES/SEAS...LAKES AND BAYS WILL BECOME VERY ROUGH AFTER 
  MIDNIGHT. 

* WATER LEVELS...FALLING TO BETWEEN -1 AND -2 FEET MLLW DURING 
  LOW TIDE SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ470-472-475-181200-
/O.EXT.KLCH.SC.Y.0052.000000T0000Z-161218T0600Z/
/O.EXT.KLCH.GL.W.0011.161218T0600Z-161219T0600Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
956 PM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT...

* WINDS...SOUTH WINDS 15 TO 25 KNOTS...BECOMING NORTH 25 TO 35
  KNOTS WITH GUSTS UP TO 45 KNOTS AFTER MIDNIGHT.

* WAVES/SEAS...SEAS 4 TO 6 FEET... INCREASING TO 7 TO 10 FEET 
  AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-181200-
/O.EXT.KLCH.GL.W.0011.161218T0600Z-161219T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
956 PM CST SAT DEC 17 2016

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT...

* WINDS...BECOMING NORTH AND INCREASING TO 20 TO 30 KNOTS WITH 
  FREQUENT GUSTS TO GALE FORCE AFTER MIDNIGHT. 

* WAVES/SEAS...INCREASING TO 4 TO 6 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

13

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 11:40 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Dec 16, 11:40 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1140 AM CST Fri Dec 16 2016

.Discussion...
For the 18Z Taf Issuance.

&&

.Aviation...
MVFR conditions have or will develop across most of the county
warning area. Perhaps...VFR will hold across TAF LFT and ARA 00Z
this evening. However...all sites expecting lower ceilings in the
evening and not expecting to see any improvement through the night.
IFR is possible overnight as ceilings will bounce around some. Light
rain is possible...but expect hit and miss across the area...so will
hold off on light rain mentioned in the TAF's this update. Patchy
fog could develop but should stay in the MVFR category.

&&

.UPDATE...Cloudy skies with gradually increasing temperatures can
be found across the region this morning. Temperatures in the
coastal waters beyond 20NM are currently in the 70s with SE
winds. This warm and moist air mass will ADVECT in through the
next 24hrs.

This is in line with the previous forecast and no changes are
needed at this time.

&&

.PREV DISCUSSION... /issued 332 AM CST Fri Dec 16 2016/

DISCUSSION...

Short Term...Today through Saturday
Main forecast issue will be POPs especially on Saturday.
Temperatures were in the 30s mainly north of the I10 corridor...and
in the lower 40s further south.  Clouds were already increasing
across southeast Texas. Thanks to approaching low level jet...cloudy
skies are expected areawide by late morning. A good warm advection
pattern is expected today so temperatures will reach the upper 60s
to lower 70s over most areas.  Will maintain low rain chances for
today over southeast Texas. Will have low POPs for tonight and
Saturday over all the region. Temperatures will each well into
the 70s on Saturday.

Long Term...Saturday night through Friday
Little change to current forecast. Expect strong to possible
severe storms along a cold front that will rapidly move through
the region Saturday night. For Sunday...colder weather is
expected. Also...short wave energy combined with lingering
moisture area will result in a chance for rain...especially over
lower Acadiana. While rain chances will decrease significantly
Sunday night...much colder weather is expected. For now will have
freezing temperatures north of I10 with a hard freeze possible
over central Louisiana. A slow warming trend is forecasted for
next week. Will have low POPs on Thursday as models depict
approaching shortwave energy with a modest increase in moisture.

MARINE...
Gradient will tighten today as low pressure organizes over the
Southern Plains. Southerly Winds especially offshore will be in
the 15 to 20 knot range through tonight. Front will approach the
northern Gulf Saturday night and early Sunday. Some strong
thunderstorms will be possible ahead of the front. Thermal
gradient will induce moderate to strong offshore flow. This will
likely linger through at least Sunday night and early
Monday..especially over the offshore waters. Diminishing winds are
forecasted for Tuesday as high pressure settles over the southeast
U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  64  64  77  41 /  20  30  30  80
LCH  70  68  76  45 /  20  30  20  80
LFT  69  67  78  49 /  10  20  20  80
BPT  72  69  77  43 /  20  30  20  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 6 PM CST this evening for
     GMZ470-472-475.

&&

PUBLIC...05
Hazardous weather outlook, Dec 16, 4:35 AM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 AM CST FRI DEC 16 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
435 AM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE WILL A SLIGHT CHANCE OF SHOWERS ACROSS SOUTHEAST TEXAS LATE
TODAY...AND ACROSS ALL OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA
TONIGHT. RAINFALL WILL BE LESS THAN A TENTH OF AN INCH. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCE OF SHOWERS WILL CONTINUE ON SATURDAY.  A STRONG COLD
FRONT WILL MOVE THROUGH THE REGION SATURDAY NIGHT INTO EARLY
SUNDAY. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE...CAPABLE OF
PRODUCING STRONG DAMAGING WIND GUSTS OR BRIEF ISOLATED TORNADOES.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL WILL ALSO ACCOMPANY THE STORMS.

MUCH COLDER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT.
TEMPERATURES SUNDAY NIGHT INTO MONDAY MORNING WILL FALL TO BELOW
FREEZING ACROSS MUCH OF THE AREA. A HARD FREEZE WILL BE POSSIBLE
ACROSS PORTIONS OF CENTRAL AND WESTERN LOUISIANA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SUNDAY.

GMZ430-432-435-450-452-455-470-472-475-171045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
435 AM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT SHOULD EXERCISE CAUTION ESPECIALLY OVER THE OFFSHORE
WATERS FOR LATER TODAY. SOUTHERLY WINDS AT 15 TO 20 KNOTS ARE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY NIGHT
INTO EARLY SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED, WITH A FEW STRONG TO SEVERE STORMS POSSIBLE.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS
ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AND SUNDAY.

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.